Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jan 20, 2017, 3:28 AM CST for 9 counties in Texas. It took effect at Jan 20, 2017, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2017, 3:28 AM CST (09:28 UTC)
- In effect from
- Jan 20, 2017, 10:00 AM CST
- Expired
- Jan 20, 2017, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 42 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3241 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155 WWUS74 KAMA 200928 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 328 AM CST FRI JAN 20 2017 TXZ001-006-007-011>013-016>018-210000- /O.NEW.KAMA.WI.Y.0001.170120T1600Z-170121T0000Z/ DALLAM-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- ARMSTRONG- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS... VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...CANYON... CLAUDE 328 AM CST FRI JAN 20 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...SUSTAINED WINDS AND GUSTS WILL INCREASE BY LATE THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING BY EARLY THIS EVENING. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCING VISIBILITIES... AND CAUSE FLYING DEBRIS. LIGHT OUTDOOR OBJECTS COULD BE MOVED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHNEIDER
1 follow-up statement
658 WWUS74 KAMA 210018 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 618 PM CST FRI JAN 20 2017 TXZ001-006-007-011>013-016>018-210130- /O.EXP.KAMA.WI.Y.0001.000000T0000Z-170121T0000Z/ DALLAM-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- ARMSTRONG- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS... VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...CANYON... CLAUDE 618 PM CST FRI JAN 20 2017 ...WIND ADVISORY HAS EXPIRED... SUSTAINED SURFACE WINDS HAVE DIMINISHED TO BELOW 35 MPH. AS A RESULT ...THE WIND ADVISORY ISSUED EARLIER FOR THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE HAS BEEN ALLOWED TO EXPIRE AT 6 PM. $$ ANDRADE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 19, 11:31 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Jan 19, 11:31 PM CST, 3 hours 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1131 PM CST Thu Jan 19 2017 .AVIATION... For the 06Z TAFs, little change to previous Aviation AFD reasoning. IFR to LIFR conditions in terms of vsby due to fog and low cigs are expected to persist at KGUY into mid morning Friday. Low cigs and fog should erode at KGUY by around late Friday morning. Breezy to windy conditions are expected at all terminal sites on Friday as surface pressures fall as a fast moving upper level storm system zips across the area. Highest winds overall should be at KAMA, with lowest speeds at KGUY. Wind gusts will be close to 40 knots at KAMA, and an Aviation Weather Warning for wind may need to be considered on Friday. Winds will diminish by sunset Friday. No precipitation is anticipated. Andrade && .PREV DISCUSSION... /Issued 550 PM CST Thu Jan 19 2017/ AVIATION... For the 00Z TAFs, some concern exists for a period of low clouds and areas of BR at KGUY late tonight into Friday morning, and have retained previous fcstrs idea. Any low clouds and fog should erode by mid to late Friday morning at KGUY. Breezy to windy conditions are expected at all terminal sites on Friday as surface pressures fall as a fast moving upper level storm system moves across the area. Highest winds overall should be at KAMA, with lowest speeds at KGUY. Wind gusts will be close to 40 knots at KAMA, and an Aviation Weather Warning for wind may become necessary on Friday. No precipitation is anticipated. Andrade PREV DISCUSSION... /Issued 338 PM CST Thu Jan 19 2017/ DISCUSSION... No big changes have been made with this forecast. Above-normal high temperatures are expected through Monday. A cold front Tuesday will set highs back to at or below normal Tuesday through Tuesday. Potential for wintry precipitation looks to be confined to late Tuesday night only, and to only the northeast one quarter of the Combined Texas and Oklahoma Panhandles. Areas of fog are expected to develop late tonight across eastern sections, where backing winds tonight will hold low-level moisture in place. Mid-level ridge behind departing closed low expected to quickly traverse the forecast area tonight. Next shortwave trof passes through on Friday, with falling heights causing windy conditions on Friday. Deep westerly low-level winds across southern sections will induce warming, likely increasing the baroclinicity along deepening surface wave over northern sections during the day. After cold front's brief intrusion into northern sections late Friday and Friday evening, more westerly low-level flow will act to dissipate the boundary. Warm air advection ahead of next shortwave trof will support chances for rain on Saturday. Lack of cold air lead us to lower our concerns for wintry weather. Brief opportunity for light snow now appears to be only late Saturday night in northeast part of forecast area as developing closed low departs. Abundant sunshine on Sunday allows for respectable warmup in spite of post-frontal airmass. Warm also on Monday. Tuesday's system looks to be dry, with windy conditions again ahead of Tuesday's cold front. 03 FIRE WEATHER... No elevated or critical fire weather conditions expected through Thursday due to relative humidity values remaining above necessary thresholds. Windy conditions on Friday and Tuesday may cause an increase in fire spread potential. 03 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jan 19, 3:39 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CST THU JAN 19 2017 OKZ001>003-TXZ001>020-201200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 339 PM CST THU JAN 19 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. AREAS OF FOG ARE EXPECTED TO DEVELOP LATE TONIGHT ACROSS EASTERN SECTIONS OF THE PANHANDLES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AREAS OF FOG WILL LINGER THROUGH MID-MORNING ON FRIDAY ACROSS THE EASTERN ONE THIRD OF THE PANHANDLES. WINDY CONDITIONS ARE EXPECTED TO DEVELOP ON FRIDAY. A WIND ADVISORY MAY BE NEEDED ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. SNOW WILL BE POSSIBLE ACROSS THE NORTHEAST ONE QUARTER OF THE COMBINED PANHANDLES LATE SATURDAY NIGHT. ANY SNOW ACCUMULATIONS SHOULD REMAIN LIGHT. WINDY CONDITIONS ARE EXPECTED TO DEVELOP AGAIN ON TUESDAY. A WIND ADVISORY MAY BE NEEDED ACROSS THE SOUTHWEST TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.